The Diabetes Forum Support Community For Diabetics Online banner
1 - 11 of 11 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
just wondering if anyone has had the same symptoms as me. I've been type 1 for 6 years. poor control and have had chronic diarrhoea for the last 2 1/2 yrs after each meal. I also have chronic sores on my body, unable to heal and leaving bad scars. my endo and gastro doctor have no idea what to do but I refuse to live like this. Any thoughts? I'm open to anything. :confused:
 

·
Registered
Joined
·
24,394 Posts
Hi Spiffy . . . What are your circumstances that makes control this difficult? Are you testing regularly/frequently? What are your readings? What is your insulin regimen and what kinds of food are you eating? Do you have other medical issues that conflict with diabetes?
 

·
Registered
Joined
·
2,771 Posts
just wondering if anyone has had the same symptoms as me. I've been type 1 for 6 years. poor control and have had chronic diarrhoea for the last 2 1/2 yrs after each meal. I also have chronic sores on my body, unable to heal and leaving bad scars. my endo and gastro doctor have no idea what to do but I refuse to live like this. Any thoughts? I'm open to anything. :confused:
Hmm...I never heard anything about the chronic sores on your body. I would see a dermatologist and let the dermatologist look at the sores and see if they look familiar. About the diarrhoea, I am at a lost, but irritable bowel syndrome could be the problem.
 

·
Registered
Joined
·
221 Posts
just wondering if anyone has had the same symptoms as me. I've been type 1 for 6 years. poor control and have had chronic diarrhoea for the last 2 1/2 yrs after each meal. I also have chronic sores on my body, unable to heal and leaving bad scars. my endo and gastro doctor have no idea what to do but I refuse to live like this. Any thoughts? I'm open to anything. :confused:
My question is are you taking any supplements? For example if you are taking Aloe Vera it is a well known diarrhea cause. The other thing is to look at food allergies that could be a cause for your sores and the diarrhea.
I was having severe neuropathy pain and it seemed to be progressing too rapidly. I discovered I am allergic to corn and this allergy causes me nothing but painful burnin torture that lasts up to 48 hours after I ingest corn or any of its variations.
I would definitely look at allergies as being the culprit.
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #5 ·
Thanks for your help. I will get onto the dermatologist. IBS has been suggested and I have tried taking supplements and also altering diet etc. to suit but it has not seemed to help!
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #6 ·
Thanks for your help. I will get onto the dermatologist. IBS has been suggested and I have tried taking supplements and also altering diet etc. to suit but it has not seemed to help!
I have not been testing as much as I should, I have been under a lot of stress in the past few years and have had trouble dealing with it. I take Novorapid with my meals and have Lantus at night before bed. I have been put on a high energy / high protein diet to try and gain weight. The doctors are more concerned with my weight loss as I have lost about 25kgs over the past 2 years. I also have just been diagnosed with osteoporosis due to malnutrition from the past few years.
 

·
Registered
Joined
·
4,368 Posts
Sorry you are going through this. Have they tested you for Celialic disease? Many times people who are allergic to wheat have many of these symptoms and lose weight. Many diabetics are also dx'd with other autoimmune diseases. While one doesn't cause the other, you are at risk of developing several of these diseases. The other autoimmune disease might be Chron's disease. Diarreah is the main symptom. What foods are you eating on your high energy/high protein diet? You might want to see a doctor that specialises in auto immune conditions.
 

·
Registered
Joined
·
162 Posts
I had chronic "d" and getting worse and worse over seven years prior to diabetes crash. Once treated, the "d" stopped. It was attributed (wrongly) to a coincidental adverse effect of a bp med. So, i guess the wise thing to do is eliminate the possible-- pretty hard thing to do these days.
 

·
Registered
Joined
·
1,476 Posts
I also have chronic sores on my body, unable to heal and leaving bad scars.
Studies show a link between Diabetes and Psoriasis. Most people think Psoriasis is simply dry skin, but that is far from the truth. You might want to Google Psoriasis, look at the images, read a little about it and see if that might be the reason for the sores & scars. Normally I would say go to a skin specialist first, but my doctor and 2 skin specialists said they didn't know what I had, the 3rd specialist finally figured it out.

Don't know if you can use this piece of information, but my doctor said fiber is a good regulator, whether you have constipation or diarreah. If all else fails, you might give that a try.
 

·
Registered
Joined
·
162 Posts
G

·
welcome Spiffy :) it's not nice putting up with that. I can empathise as I've had an upset stomach myself for years now, this has included the runs at times. It sounds like you should be seeing a couple of specialists to get yourself sorted. Have you been to a gastroenterologist at all? They can at least investigate if you have any bowel/stomach diseases. A skin specialist would be a good idea to get your sores dealt with. Although the thing I've found is that you need a lot of patience as docs don't always get to the bottom of things very quickly. You could actually have a few things going on. Being unwell in addition to having your diabetes doesn't help. Having stress in your life doesn't help your health either. I'm sure you will find this a great place for support and info. Keep us posted on how you're doing.
 
1 - 11 of 11 Posts
Top